[Skip to Content]
[Skip to Content Landing]
Article
October 1941

URTICARIA DUE TO TRYPARSAMIDE

Author Affiliations

NASHVILLE, TENN.

From the Department of Medicine, Vanderbilt University School of Medicine.

Arch Derm Syphilol. 1941;44(4):671-673. doi:10.1001/archderm.1941.01500040126012
Abstract

Untoward effects resulting from tryparsamide are relatively infrequent. Cutaneous reactions to the drug have been occasionally reported. They have appeared after few and after a great many injections. Ebaugh and Dickson1 in 1924 were the first to mention mild dermatitis due to tryparsamide. This comment was made casually in a paper on the use of the drug in the treatment of dementia paralytica. There have been four reports of mild exfoliative dermatitis2 and two of unqualified exfoliative dermatitis.3 A fixed dermatitis due to tryparsamide has also been described in four reports.4 One case in which herpes zoster appeared after several injections of tryparsamide has been reported.5 Ellis6 reported a case in which a papular eruption developed which became covered with serosanguineous crusts after the use of tryparsamide. Twelve cases in the literature have been labeled merely cases of "dermatitis," the type of lesion not

First Page Preview View Large
First page PDF preview
First page PDF preview
×